Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 237, NWS Springfield, MO

September 17, 2014Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 17, 2014, 8:30 PM CDT for Vernon County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2014, 8:30 PM CDT (01:30 UTC)
Expired
Sep 17, 2014, 9:15 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Vernon County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS53 KSGF 180130
SVRSGF
MOC217-180215-
/O.NEW.KSGF.SV.W.0237.140918T0130Z-140918T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT WED SEP 17 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 915 PM CDT

* AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...AND
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BRONAUGH...DEERFIELD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA AND
  SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 9458 3789 9425 3779 9407 3764 9407
      3764 9408 3765 9462
TIME...MOT...LOC 0131Z 304DEG 21KT 3779 9433

HAIL...1.00IN
WIND...<50MPH

$$

GAGAN
4 follow-up statements
748 
WWUS53 KSGF 180139
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT WED SEP 17 2014

MOC217-180215-
/O.CON.KSGF.SV.W.0237.000000T0000Z-140918T0215Z/
VERNON MO-
839 PM CDT WED SEP 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VERNON COUNTY UNTIL 915 PM CDT...

AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF NEVADA...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. AT 827 PM...LAW ENFORCEMENT REPORTED HAIL 
AROUND THE SIZE OF PENNIES IN NEVADA.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA AND
SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 9458 3789 9425 3779 9407 3764 9407
      3764 9408 3765 9462
TIME...MOT...LOC 0138Z 304DEG 21KT 3777 9429

HAIL...1.00IN
WIND...<50MPH

$$

GAGAN
370 
WWUS53 KSGF 180150
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT WED SEP 17 2014

MOC217-180215-
/O.CON.KSGF.SV.W.0237.000000T0000Z-140918T0215Z/
VERNON MO-
850 PM CDT WED SEP 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VERNON COUNTY UNTIL 915 PM CDT...

AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SHELDON...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...MILO...MONTEVALLO...MOUNDVILLE AND SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3782 9459 3779 9407 3764 9407 3764 9408
      3765 9462
TIME...MOT...LOC 0151Z 306DEG 19KT 3773 9422

HAIL...1.00IN
WIND...<50MPH

$$

GAGAN
335 
WWUS53 KSGF 180206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT WED SEP 17 2014

MOC217-180215-
/O.CON.KSGF.SV.W.0237.000000T0000Z-140918T0215Z/
VERNON MO-
906 PM CDT WED SEP 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VERNON COUNTY UNTIL 915 PM CDT...

AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
BRONAUGH...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA AND
SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 9458 3789 9425 3779 9407 3764 9407
      3764 9408 3765 9462
TIME...MOT...LOC 0205Z 337DEG 15KT 3769 9446

HAIL...1.00IN
WIND...<50MPH

$$
892 
WWUS53 KSGF 180213
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT WED SEP 17 2014

MOC217-180223-
/O.EXP.KSGF.SV.W.0237.000000T0000Z-140918T0215Z/
VERNON MO-
913 PM CDT WED SEP 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERNON COUNTY WILL
EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER...HAIL TO THE SIZE OF PENNIES IS STILL POSSIBLE WITH 
THIS THUNDERSTORM IN AND AROUND THE BRONAUGH AREA..

LAT...LON 3785 9458 3789 9425 3779 9407 3764 9407
      3764 9408 3765 9462
TIME...MOT...LOC 0213Z 337DEG 15KT 3766 9444

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:49 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 17, 6:49 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT Wed Sep 17 2014

...Mesoscale Discussion and Updated Aviation Section...

.MESOSCALE DISCUSSION...
Issued at 649 PM CDT WED SEP 17 2014

Convection continues to propagate southwestward with time with
nearly all activity across northeastern Oklahoma and northwestern
Arkansas. Aside from a few lingering storms across far
southwestern Missouri, most locations will likely be dry for most
if not all of the evening.

Concerns are two fold for after midnight. First, will we see
redevelopment of showers and storms over northwestern Kansas and
second, the potential for fog development.

Recent runs of the HRRR have been handling ongoing activity fairly
well. These runs indicate another batch of storms developing over
northwestern Kansas later this evening and then riding a low level
boundary southeast toward the area. MUCAPE looks best to our
southwest, and this is likely where the bulk of any activity that
does develop will move. Unlike last night, the low level jet
tonight does not look nearly as impressive. In fact it is rather
ill defined, giving credence to any complex of storms propagating
closer to where the better instability will reside. That said, we
still cannot rule out a complex of storms clipping the
southwestern portion of the outlook area later tonight into
Thursday morning. It should be noted that several convection-
allowing short term models do not develop any activity. The 18z
NAM is by far an outlier and initialized quite poorly. As a
result, this model is discounted.

As far as fog potential is concerned, this is a conditional risk
based on whether or not we see an additional complex of storms, or
at least high level "blow off" clouds from a complex just to our
west. LAMP and MOS are insistent in developing fog across much of
the area. If we can clear out, certainly areas where rain fell
today will be prone to fog development. In addition, it appears
cross over temperatures will be exceeded across central Missouri.
This strongly suggests fog development if skies can remain clear.
Will continue to monitor observations and incoming near term model
runs to refine the risks of both the fog and rain chances.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 229 PM CDT WED SEP 17 2014

Well its been a little more active than previously thought. Models
did not handle today's situation very well and confidence in
tonight's forecast is low.

A frontal boundary is currently stalled from roughly near
Lamar to Roaring River State Park. West of that boundary
temperatures are in the middle 80s and over the eastern Missouri
Ozarks...temperatures were in the 60s. Convection continues to
regenerate near that boundary and has shown signs of moving slowly
westward.

The short term models are in a bit of a disagreement on the next
12 hours. But the over all trend was to move the axis of
convection slowly westward this evening. Temperatures will be
again tricky tonight through tomorrow. One note to add is there is
another very subtle mid level wave on the Water Vapor imagery over
western Nebraska that is riding southeastward it the mid level flow.

The big question mark is how this will interact with the boundary
in the area overnight and if there will be a similar repeat of
overnight convection developing late tonight through early
tomorrow morning. Will maintain highest chances for additional
convection over portions of southeast Kansas and far southwestern
Missouri for the rest of the evening and tonight.

Even though we have seen some heavy rainfall in the Springfield
area from earlier convection...no headlines for any flash flood
watches because the new development tonight should be southwest of
where the heavy rainfall fell today. There will still be a chance
for an isolated strong storm or two through tonight with marginal
severe hail and wind gusts up to 50 mph with the strongest
convection.

Will have the chance of rain diminishing through out the day on
Thursday as upper level ridging begins to move in and cut off rain
chances. Temperatures will be warmest out west tomorrow...low 80s
and coolest out east...low 70s

.LONG TERM...(Thursday Night through Wednesday)
Issued at 229 PM CDT WED SEP 17 2014

Warm and dry weather with high pressure in the upper levels on
Friday and for most of the day on Saturday. A front will move in
late afternoon and overnight Saturday to bring additional showers
and thunderstorms. Look at the upper level flow and the leftover
moisture from the tropical system out in the southwest U.S...looks
like that will mainly stay southwest of our area and most of the
energy with the trough will stay up in the Great Lakes Region over
the weekend. Will continue to maintain the chance for rain this
weekend but not expecting anything heavy at this time.

The front clears through on Sunday with gradual clearing and
drying. A Canadian airmass moves in for early next week with
seasonable Fall like weather.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 649 PM CDT WED SEP 17 2014

Very complicated forecast for tonight. There is a conditional risk
for fog at all sites, especially SGF/BBG where heavy rain fell
today. There are also signals for another complex of storms to
clip the area late tonight. If these storms do materialize, fog
will be a lesser risk. If we can stay clear, fog will be a much
greater risk. Much will depend on the evolution of mesoscale (and
finer) details in the next few hours. Will utilize amendments to
change course if/when needed. If fog is the winner tonight and
storms do not materialize, LIFR conditions are possible, gradually
improving during the daylight hours of Thursday morning. VFR is
expected Thursday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Gagan
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Gagan
Hazardous weather outlook, Sep 17, 7:43 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT WED SEP 17 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
743 PM CDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  THUNDERSTORMS HAVE EXITED TO THE SOUTHWEST FOR THE TIME BEING.
  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
  EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI OVERNIGHT
  TONIGHT. SMALL HAIL AND LOCALIZED WIND GUSTS TO 50 MPH WILL BE
  POSSIBLE WITH ANY STORMS.

  RUNOFF WILL CONTINUE IN AREAS THAT RECEIVED HEAVY RAINFALL ON
  WEDNESDAY. ADDITIONAL LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
  LATE TONIGHT.

  AREAS OF FOG WILL LIMIT VISIBILITY TO ONE MILE OR LESS...
  ESPECIALLY IN AREAS THAT RECEIVED RAINFALL ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  SCATTERED THUNDERSTORM ACTIVITY WILL BE ONGOING IN SOME AREAS
  EARLY THURSDAY BUT WILL WEAKEN THROUGHOUT THE MORNING.

  A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORM CHANCES OVER
  THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Sep 17, 3:45 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             SHELL KNOB              36.63N 93.63W
09/17/2014  E1.00 INCH       BARRY              MO   PUBLIC

&&

LINDENBERG
Special weather statement, Sep 17, 4:44 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT WED SEP 17 2014

MOZ088-093-172230-
JASPER MO-NEWTON MO-
444 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND SOUTH CENTRAL JASPER
COUNTIES UNTIL 530 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DIAMOND...OR 8 MILES NORTH OF NEOSHO...
MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CLIFF VILLAGE...DENNIS ACRES...DIAMOND...
FIDELITY...GRANBY...LEAWOOD...NEOSHO...NEWTONIA...REDINGS MILL...
RITCHEY...SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER
CREEK...SOUTHEASTERN JOPLIN AND STARK CITY.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3706 9454 3711 9431 3696 9406 3688 9406
      3675 9435 3676 9438
TIME...MOT...LOC 2144Z 320DEG 22KT 3697 9434

GRIFFIN
Local storm report, Sep 17, 4:49 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      4 NNW BOLIVAR           37.67N 93.44W
09/17/2014                   POLK               MO   LAW ENFORCEMENT

            LOW WATER CROSSING ON ROUTE 83 AT ABELS BRANCH FLOODED
            FOR A BRIEF TIME.

&&

AFOSTER
Special weather statement, Sep 17, 5:03 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT WED SEP 17 2014

MOZ102-172230-
BARRY MO-
503 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARRY COUNTY UNTIL
530 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SELIGMAN...OR 9 MILES SOUTH OF CASSVILLE...
MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE EAGLE ROCK...SELIGMAN AND WASHBURN.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3653 9407 3666 9390 3650 9367 3649 9367
      3649 9403
TIME...MOT...LOC 2204Z 320DEG 21KT 3654 9390

GRIFFIN
Special weather statement, Sep 17, 5:25 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT WED SEP 17 2014

KSZ101-MOZ088-093-172315-
CHEROKEE KS-JASPER MO-NEWTON MO-
525 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE...
SOUTHWESTERN JASPER AND WESTERN NEWTON COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHWESTERN JOPLIN...OR 4 MILES EAST OF
GALENA...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...CLIFF VILLAGE...DENNIS
ACRES...DUQUESNE...GALENA...IRON GATES...JOPLIN...LEAWOOD...NEOSHO...
OAKLAND PARK...RACINE...REDINGS MILL...SAGINAW...SENECA...SHOAL CREEK
DRIVE...SHOAL CREEK ESTATES...SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 11 WILL ALSO BE IMPACTED BY
THIS STORM.

LAT...LON 3689 9463 3699 9463 3700 9467 3714 9472
      3718 9451 3687 9420 3678 9460
TIME...MOT...LOC 2226Z 324DEG 23KT 3705 9455

GRIFFIN
Special weather statement, Sep 17, 8:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT WED SEP 17 2014

MOZ066-077-180215-
BARTON MO-VERNON MO-
825 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTON AND SOUTHERN
VERNON COUNTIES UNTIL 915 PM CDT...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNDVILLE...OR 6 MILES SOUTHWEST OF
NEVADA...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...HANNON...MILO...
MOUNDVILLE...NEVADA...OSKALOOSA...SHELDON AND VERDELLA.

PEOPLE IN NORTHERN BARTON AND SOUTHERN VERNON COUNTIES...INCLUDING
SHELDON AND VERDELLA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3781 9420 3759 9408 3759 9461 3787 9459
      3791 9429
TIME...MOT...LOC 0125Z 342DEG 13KT 3777 9443

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:25 PM CDTSpecial Weather StatementSGFVernon50 min
Sep 17, 9:12 PM CDTSpecial Weather StatementSGFBarton33 min
Sep 17, 10:30 PM CDTSpecial Weather StatementSGFBarton30 min
Sep 17, 11:25 PM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Sep 17, 11:31 PM CDTDense Fog AdvisorySGFBarry, Christian, Dent, Douglas, Howell, Oregon and 7 more9 hr
Sep 18, 12:08 AM CDTSpecial Weather StatementSGFBarton37 min
Sep 18, 1:07 AM CDTSpecial Weather StatementSGFJasper23 min
Sep 18, 1:22 AM CDTFlash Flood WarningSGFBarton, Jasper, Vernon6 hr
Sep 18, 1:38 AM CDTSpecial Weather StatementSGFJasper37 min
Sep 18, 2:17 AM CDTSpecial Weather StatementSGFNewton28 min
Sep 18, 3:33 AM CDTAreal Flood AdvisorySGFBarry, Jasper, McDonald, Newton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.